ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK; IN-VITRO DIAGNOSTICS
Back to Search Results |
| Catalog Number |
6801322 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, non-reactive hbsag results were obtained when non-vitros external quality assessment (eqa) proficiency samples were tested using vitros hbsag es lot 3530 and lot 3551 on a vitros 3600 immunodiagnostic system.The results were discordant when compared to hbsag results from non-vitros (abbott and sysmex) methods.A definitive cause of the event was not established.Qc results leading up to the event indicate acceptable vitros hbsag lot 3530 reagent performance and the customer made no indication of any issues with vitros hbsag lot 3551 reagent performance around the time of the event.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros hbsag lot 3530 or lot 3551.No precision testing was performed on the vitros 3600 immunodiagnostic system at the time of the event; therefore, an instrument related issue cannot be entirely ruled out as a contributor of the events.However, the vitros hbsag results for the eqa proficiency samples were concordant between both lots (lot 3530 and lot 3551) and no evidence of any instrument malfunction was reported.The proficiency samples were from blood bags.Sample handling and storage of the proficiency samples is a possible contributor to the event as it was not determined if the customer was following the eqa ifu recommendation for sample handling and storage.Therefore, improper sample handling and storage could be a contributor to the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it was not determined if the customer was following the sample collection device manufacture's recommendation for sample centrifugation.Therefore, improper pre-analytical sample handling could be a contributor to this event.Furthermore, the presence of an unknown sample interferent that affects the vitros hbsag method and not the non-vitros hbsag method cannot be ruled out as contributing to this event.The vitros hbsag instructions for use states: "a negative test result does not exclude the possibility of exposure to or infection with hepatitis b virus.Levels of hbsag may be undetectable both in early infection and late after infection.In rare cases hbsag tests do not detect certain hbv mutant strains.".
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, non-reactive hbsag results were obtained when non-vitros external quality assessment (eqa) proficiency samples were tested using vitros hbsag es lot 3530 and lot 3551 on a vitros 3600 immunodiagnostic system.The results were discordant when compared to hbsag results from non-vitros (abbott and sysmex) methods.Vitros hbsag lot 3530 results: sample (b)(6), result of 0.76 s/c (non-reactive) versus the expected result of reactive sample (b)(6), result of 0.82 s/c (non-reactive) versus the expected result of reactive sample (b)(6), result of 0.76 s/c (non-reactive) versus the expected result of reactive vitros hbsag lot 3551 results: sample (b)(6), result of 0.59 s/c (non-reactive) versus the expected result of reactive sample (b)(6), result of 0.50 s/c (non-reactive) versus the expected result of reactive sample (b)(6), result of 0.70 s/c (non-reactive) versus the expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant, non-reactive vitros hbsag results were obtained when the customer was processing non-patient fluids.There has been no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).